meth and stribild
Feb 15, 2013
I relapsed on methamphetamines recently and I'm on the medication stribild is that a deadly combination
Response from Dr. Young
Hi and thanks for posting.
Methampehatmine is a particularly dangerous recreational drug- it's powerfully addictive (as you can speak to), and has been reported to have a very serious drug-drug reaction with some HIV medications- in particular the boosted PI Kaletra.
Hopefully, you have a trusting, non-judgmental relationship with our doctor who can help you develop a safe, harm-reduction-based strategy of working through this. If you're shooting, use clean needles, syringes and kits whenever possible; while you're using, try to use the lease amount possible with the lowest frequency (if that makes sense). Seems like you've gotten off of meth in the past; this gives me hope that you'll successfully do it again this time.
Be well and safe, BY
Response from Dr. Fawcett
As Dr. Young pointed out, meth is a dangerous drug and combining it with certain HIV drugs can increase the likelihood of toxicity. Because of the drug's powerful cravings and its association with sex,there is a good amount of relapse.
I recommend finding a support group, usually a combination of Crystal Meth Anonymous and either Alcoholics Anonymous or Narcotics Anonymous. The sooner you interrupt the slip the better off you'll be.
Thanks for writing, David
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.